Alert archive / California / Flash Flood Warnings in 2014

Flash Flood Warning 5, NWS San Diego, CA

February 28, 2014San Bernardino County, California

NWS San Diego, CA issued this flash flood warning at Feb 28, 2014, 3:40 PM PST for San Bernardino County, California. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 28, 2014, 3:40 PM PST (23:40 UTC)
Expired
Feb 28, 2014, 5:15 PM PST
In force
95 min
Issued by
NWS San Diego, CA
Area
Storm-based polygon
Flood severity
None

County San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 62 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 11.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2014-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2014-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

833 
WGUS56 KSGX 282340
FFWSGX
CAC071-010115-
/O.NEW.KSGX.FF.W.0005.140228T2340Z-140301T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
340 PM PST FRI FEB 28 2014

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...

* UNTIL 515 PM PST

* AT 336 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM HEAVY RAIN NEAR LAKE ARROWHEAD...OR 8 MILES   
NORTHEAST OF SAN BERNARDINO. HEAVY RAIN WILL CONTINUE TO MOVE INTO THIS 
AREA. IN ADDITION TO FLASH FLOODING...ROCK SLIDES OR DEBRIS FLOWS ARE 
LIKELY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
CRESTLINE...LAKE ARROWHEAD...RUNNING SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.

&&

LAT...LON 3433 11741 3437 11716 3432 11697 3416 11701
      3415 11725 3420 11745

$$

MM
3 follow-up statements
873 
WGUS76 KSGX 010023
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
423 PM PST FRI FEB 28 2014

CAC071-010115-
/O.CON.KSGX.FF.W.0005.000000T0000Z-140301T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
423 PM PST FRI FEB 28 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM PST FOR
SOUTHWESTERN SAN BERNARDINO COUNTY...

AT 418 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE HEAVY RAIN PRODUCING FLASH FLOODING. THE HEAVIEST RAIN WAS 
BETWEEN LAKE ARROWHEAD AND SAN BERNARDINO. FLASH FLOODING IS EXPECTED 
IN THESE MOUNTAINS...PARTICULARLY AROUND WATERMAN CANYON. LARGE 
BOULDERS OR MUD WILL BLOCK ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3433 11741 3437 11716 3432 11697 3416 11701
      3415 11725 3420 11745

$$

MM
333 
WGUS76 KSGX 010057
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
457 PM PST FRI FEB 28 2014

CAC071-010115-
/O.CON.KSGX.FF.W.0005.000000T0000Z-140301T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
457 PM PST FRI FEB 28 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM PST FOR
SOUTHWESTERN SAN BERNARDINO COUNTY...

AT 448 PM PST...RADAR SHOWED HEAVY RAIN HAD BEGUN TO DECREASE IN 
INTENSITY. THE MAIN PROBLEM AREA WILL CONTINUE TO BE BETWEEN LAKE 
ARROWHEAD AND SAN BERNARDINO...INCLUDING WATERMAN CANYON. CALTRANS 
OFFICIALS REPORTED LARGE BOULDERS IN ROAD NEAR HIGHWAY 189 AND LAKE 
GREGORY DRIVE. RAIN INTENSITY WILL CONTINUE TO DECREASE AFTER 6 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.

&&

LAT...LON 3433 11741 3437 11716 3432 11697 3416 11701
      3415 11725 3420 11745

$$

MM
637 
WGUS76 KSGX 010112
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
512 PM PST FRI FEB 28 2014

CAC071-010119-
/O.EXP.KSGX.FF.W.0005.000000T0000Z-140301T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
512 PM PST FRI FEB 28 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 515 PM PST FOR SOUTHWESTERN
SAN BERNARDINO COUNTY...

RAIN WILL BEGIN TO DECREASE BY 600 PM. A FLOOD ADVISORY CONTINUES FOR 
THIS AREA. 

LAT...LON 3433 11741 3437 11716 3432 11697 3416 11701
      3415 11725 3420 11745

$$

MM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 28, 2:05 PM PST, 1 hour 35 minutes earlier.

Area forecast discussion, Feb 28, 2:05 PM PST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
205 PM PST FRI FEB 28 2014

.SYNOPSIS...
A STRONG PACIFIC STORM WILL SLOWLY MOVE INLAND ACROSS CALIFORNIA
THROUGH THIS WEEKEND.  LIGHT TO MODERATE SHOWERS WILL
CONTINUE...WITH PERIODS OF HEAVY RAIN AS WELL AS THUNDERSTORMS
POSSIBLE THROUGH SATURDAY EVENING.  STRONG AND GUSTY SOUTH TO
SOUTHWEST WINDS WILL ALSO BE POSSIBLE THOUGH TONIGHT AS WELL.
LINGERING SHOWERS WILL GRADUALLY TAPER OFF ON SUNDAY.  WARMER AND
DRIER CONDITIONS WILL DEVELOP FOR THE WORK WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

WATER VAPOR IMAGERY CONTINUES TO SHOW A BEAUTIFUL PACIFIC STORM
SYSTEM INTENSIFYING AS IT APPROACHES THE CALIFORNIA COAST THIS
AFTERNOON...CENTERED NEAR 35.4 NORTH AND 130 WEST.  THE BLENDED
TOTAL PRECIPITABLE WATER IMAGERY FROM 2011Z STILL SHOWS THIS SYSTEM
TAPPING INTO A NICE SUBTROPICAL PLUME...WITH PW VALUES RANGING FROM
AN INCH OVER THE SOUTHLAND UP TO 1.4 INCHES JUST OFF THE SAN DIEGO
COUNTY COAST.  AS A RESULT...WIDESPREAD LIGHT TO MODERATE SHOWERS
ARE CONTINUING ACROSS THE REGION...WITH PERIODS OF HEAVY RAIN
SHOWERS OCCURRING.  AT THIS TIME...THE SOUTHERN SLOPES OF THE
MOUNTAINS CONTINUE TO BE THE FOCUS OF THE HIGHEST RAINFALL
AMOUNTS...WITH YUCAIPA RIDGE AT 6.62 INCHES AND CEDAR GLEN AT 4.05
INCHES SEEING THE MOST RAIN SO FAR.  CURRENT RADAR IMAGERY SHOWS
THAT THE BRUNT OF THE SHOWERS AT THIS TIME ARE CLINGING TO THE
MOUNTAINS...THANKS TO THE OROGRAPHIC ENHANCEMENTS.  HOWEVER...THE
NEXT WAVE OF PRECIPITATION IS NOW SPREADING INTO LA COUNTY...AND
WILL LIKELY START IMPACTING OUR WARNING AREA DURING THE EVENING
COMMUTE.  NEEDLESS TO SAY...THE ROADS WILL CONTINUE TO BE SLICK AND
SOMEWHAT A MESS...AND THE THREAT OF FLASH FLOOD AND URBAN FLOODING
WILL CONTINUE.

AS FOR THE SNOW LEVELS...THEY DID RISE ABOVE 9000 FEET THIS
MORNING...WITH THE WARM AIR ADVECTION...AND ARE JUST NOW STARTING TO
FALL ONCE AGAIN.  THE WEB CAMERAS SHOWS A DUSTING OF SNOW AT 8475
FEET IN WRIGHTWOOD...AND ONE OF OUR SPOTTERS AT ONYX PEAK AT 8200
FEET IS CURRENTLY REPORTING A MIX OF RAIN AND SNOW.  THE SNOW LEVELS
WILL LOWER TO AROUND 6000 FEET TONIGHT...AND LOWER EVEN MORE
POTENTIALLY DURING THE DAY ON SATURDAY...AS THE UPPER LEVEL LOW
MOVES OVER THE REGION.  FOR THAT REASON...THE WINTER STORM WARNING
WILL REMAIN IN EFFECT FOR THE HIGHER ELEVATIONS OF THE SAN
BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS THROUGH SUNDAY MORNING.

AS FOR THE WINDS...THE LOW LEVEL JET IS NOT DISAPPOINTING.  IN
FACT...THE KNKX VAD WIND PROFILE SHOWS SOUTH TO SOUTHWEST 40 KTS
WINDS BETWEEN 2000 AND 4000 FEET...WITH 50 KTS WINDS JUST ABOVE
THAT.  FOR THIS REASON...SEVERAL COASTAL AND VALLEY LOCATIONS ARE
REPORTING GUSTS IN THE 35 TO 45 MPH RANGE...WITH ISOLATED GUSTS UP
TO 55 MPH.  THE MOUNTAINS AND DESERTS ARE REPORTING EVEN STRONGER
GUSTS...WITH BOUCHER HILL REPORTING THE HIGHEST GUST OF 77 MPH.
THERE WAS ONE REPORT OF 102 MPH GUST AT THE TOP BIG BEAR
SUMMIT...BUT HAVE NOT BEEN ABLE TO CONFIRM THAT REPORT JUST YET.
THEREFORE...THE WIND ADVISORIES AND HIGH WIND PRODUCTS LOOK ON TRACK
TO EXPIRE LATER THIS EVENING AND TOMORROW MORNING RESPECTIVELY.  THE
WINDS IN THE MOUNTAINS AND DESERTS WILL CONTINUE ON SATURDAY...EVEN
THOUGH THEY WILL LIKELY NOT BE AS STRONG AS TODAY.

ALTHOUGH THE PRECIPITATION WILL TURN MORE SHOWERY TONIGHT AND SOME
AREAS MAY SEE A LULL ON SATURDAY MORNING...IT APPEARS THAT THE
AFTERNOON WILL BE ANOTHER ACTIVE A BUSY WEATHER PERIOD...AS THE
UPPER LEVEL LOW MOVES INLAND ACROSS SOUTHERN CALIFORNIA.  FOR THIS
REASON...BELIEVE THAT WIDESPREAD LIGHT TO MODERATE SHOWERS WILL
CONTINUE TO BE POSSIBLE...WITH PERIODS OF HEAVY RAIN POSSIBLE.
FLASH FLOODING WILL ALSO CONTINUE TO BE POSSIBLE.  SHOWERS WILL THEN
GRADUALLY TAPER OFF DURING THE DAY ON SUNDAY...WITH JUST A FEW
SHOWERS POTENTIALLY LINGERING INTO THE EVENING HOURS OVER THE
MOUNTAINS.

DRY AND WARMER CONDITIONS DEVELOPING FOR NEXT WEEK...AS HIGH
PRESSURE BUILDS BACK ACROSS THE REGION.  THE MODELS ARE HINTING AT
ANOTHER DISTURBANCE MOVING OVER THIS RIDGE AND ACROSS NORTHERN
CALIFORNIA FOR SOMETIME BETWEEN WEDNESDAY NIGHT AND THURSDAY NIGHT.
FOR NOW...WILL KEEP THE FORECAST DRY...WITH THE MARINE LAYER
RETURNING TO THE COAST.  HOWEVER...MAY NEED TO THINK ABOUT A SLIGHT
CHANCE OF SHOWERS IF THE MODELS SHOW BETTER CONTINUITY AND COME INTO
BETTER ALIGNMENT WITH ONE ANOTHER.

&&

.AVIATION...
282115Z...MULTIPLE LOW CLOUD LAYERS...WITH CIGS FROM 700-3000 FT
MSL..WILL CONTINUE THROUGH SAT AS SHRA MOVE THROUGH THE REGION.
HEAVIEST SHOWERS REDUCING VIS AOB 2SM WILL BE POSSIBLE AGAIN THIS
EVENING. SOUTHERLY WIND GUSTS TO 35 KT WILL BE POSSIBLE ALONG THE
COAST/VALLEYS THROUGH THIS EVENING...WITH GUSTS TO 60-75 KT POSSIBLE
OVER MTNS AND DESERT MTN SLOPES THROUGH SAT MORNING. MTN WAVES WILL
PRODUCE STG-SVR UDDFS/LLWS/ROTORS OVER AND E OR NE OF THE MTNS.
ISOLATED TSTMS WILL BE POSSIBLE THROUGH SATURDAY. GUSTY AND ERRATIC
SFC WINDS...HEAVY RAIN...SMALL HAIL...STRONG UP/DOWNDRAFTS AND
CLOUD-TO-GROUND LIGHTNING WILL BE POSSIBLE IN AND NEAR TSTMS.

&&

.MARINE...
A STRONG LOW PRESSURE SYSTEM IMPACTING THE REGION WILL CREATE
HAZARDOUS CONDITIONS OVER THE COASTAL WATERS AND ALONG THE COAST AT
TIMES THROUGH SUNDAY NIGHT. ISOLATED THUNDERSTORMS WILL CREATE THE
POSSIBILITY OF GUSTY AND ERRATIC WINDS...SMALL HAIL...HEAVY RAIN AND
A WATERSPOUT OR TWO THROUGH SATURDAY. SEE LAXMWSSGX FOR ADDITIONAL
DETAILS. A GALE WARNING IN IS EFFECT FOR THE COASTAL WATERS FOR
STRONG S-SW WINDS TO 35 KT AND LARGE SEAS TO 14 FEET. SEE LAXMWWSGX
FOR FURTHER INFORMATION. THE LARGE SWELL WILL CREATE HIGH SURF ALONG
THE BEACHES...WITH SETS TO 12-15 FEET POSSIBLE...ESPECIALLY ON
WESTERLY FACING BEACHES. SURF IS EXPECTED TO FALL BELOW 7 FEET BY
MONDAY...THEN INCREASE AGAIN LATE TUESDAY. STRONG AND DANGEROUS RIP
CURRENTS WILL BE POSSIBLE THROUGH EARLY NEXT WEEK. HIGH
SURF...HIGHER THAN NORMAL HIGH TIDES AND PRECIPITATION RUN-OFF WILL
INCREASE THE CHANCES OF COASTAL FLOODING OF LOW-LYING AREAS ALONG
THE BEACHES...AS WELL. SEE LAXCFWSGX FOR INFORMATION ON HIGH SURF
ADVISORY AND COASTAL FLOOD WARNING.

&&

.HYDROLOGY...
A STRONG PACIFIC STORM SYSTEM OFF THE CALIFORNIA COAST WILL SLOWLY
MOVE INLAND THROUGH SUNDAY...BRINGING LIGHT TO MODERATE SHOWERS TO
THE REGIONS.  PERIODS OF HEAVY RAIN WILL BE POSSIBLE...ESPECIALLY AS
THUNDERSTORMS DEVELOP.  RAINFALL TOTALS THROUGH SUNDAY WILL RANGE
FROM 2 TO 4 INCHES NEAR THE COAST TO 5 TO 10 INCHES ON THE COASTAL
MOUNTAIN SLOPES...WITH LOCALLY GREATER AMOUNTS ON THE SOUTH SLOPES
OF THE SAN BERNARDINO COUNTY MOUNTAINS.  DESERT AREAS COULD SEE UP
TO AN INCH OF PRECIPITATION.  SNOW LEVELS ARE CURRENTLY AROUND 8000
FEET...AND WILL FALL LATE THIS AFTERNOON AND EVENING TO BETWEEN 6000
AND 6500 FEET...AS THE NEXT COLD FRONT MOVES ACROSS THE REGION.
SNOW LEVELS WILL CONTINUE TO FALL TO BETWEEN 5000 TO 5500 FEET
SATURDAY AFTERNOON INTO SUNDAY...AS THE UPPER LEVEL LOW MOVES ACROSS
THE REGION.  ABOVE 6500 FEET...10 TO 20 INCHES OF NEW SNOW IS
POSSIBLE...AND COULD LOCALLY EXCEED 4 FEET ABOVE 8000 FEET.

THE WIDESPREAD AND HEAVY PRECIPITATION AMOUNTS AND RAINFALL RATES
TODAY COULD BE SUFFICIENT TO CAUSE FLASH FLOODING...ESPECIALLY ON
COASTAL MOUNTAIN SLOPES AND NEAR AND DOWNSTREAM OF RECENT BURN
AREAS.  HIGH INTENSITY RAINFALL FROM SHOWERS AND ISOLATED
THUNDERSTORMS ON TOP OF NEWLY SATURATED SOIL WILL CONTINUE THE FLASH
FLOODING THREAT FOR TONIGHT THROUGH LATE SATURDAY NIGHT.

A RIVER STATEMENT HAS ALSO BEEN ISSUED FOR THE SAN DIEGO RIVER AT
FASHION VALLEY...AS IT WILL LIKELY RISE TODAY FROM 1.8 FEET THIS
MORNING TO 7.8 FEET BY 7 PM THIS EVENING.  MONITOR STAGE IS AT 7.5
FEET.

&&

.SKWYARN...
SKYWARN ACTIVATION IS REQUESTED TODAY FOR ALL COUNTIES. PLEASE SEND
REPORTS OF STRONG WINDS...WIND DAMAGE...RAINFALL TOTALS...SNOWFALL
TOTALS...FLOODING...DEBRIS FLOWS...AND ANY OTHER SIGNIFICANT
WEATHER.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...GALE WARNING UNTIL 2 AM PST SATURDAY FOR THE SAN DIEGO COUNTY
     COASTAL AREAS.

     HIGH WIND WARNING UNTIL 6 AM PST SATURDAY FOR THE APPLE AND
     LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE COUNTY
     MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO
     COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.

     FLASH FLOOD WATCH THROUGH LATE SATURDAY NIGHT FOR THE ORANGE
     COUNTY COASTAL AREAS...RIVERSIDE COUNTY MOUNTAINS...SAN
     BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE
     COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL
     AREAS...SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO COUNTY
     VALLEYS...SANTA ANA MOUNTAINS AND FOOTHILLS.

     WINTER STORM WARNING UNTIL 3 AM PST SUNDAY ABOVE 6500 FEET FOR
     THE RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
     MOUNTAINS.

     WIND ADVISORY UNTIL 8 PM PST THIS EVENING FOR THE ORANGE COUNTY
     COASTAL AREAS...SAN BERNARDINO AND RIVERSIDE COUNTY
     VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL
     AREAS...SAN DIEGO COUNTY VALLEYS...SANTA ANA MOUNTAINS AND
     FOOTHILLS.

     COASTAL FLOOD WARNING UNTIL 1 AM PST SUNDAY FOR THE BEACHES IN
     THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO COUNTY COASTAL
     AREAS.

     HIGH SURF ADVISORY FROM 4 AM SATURDAY TO 4 AM PST MONDAY FOR THE
     BEACHES IN THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO
     COUNTY COASTAL AREAS.

PZ...GALE WARNING UNTIL 2 AM PST SATURDAY FOR THE COASTAL WATERS FROM
     SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM...
     WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING
     30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.

&&

PUBLIC/HYDROLOGY...PALMER
AVIATION/MARINE...JJT

In the hours before

Local storm report, Feb 28, 1:03 PM PST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
103 PM PST FRI FEB 28 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 AM     NON-TSTM WND GST 9 NE VALLEY CENTER      33.33N 116.92W
02/28/2014  M74 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION BOUCHER HILL /HP014/ CURRENT
            GUSTING TO 70 MPH

&&

NWS SAN DIEGO CA
IRIS SYSTEM
Local storm report, Feb 28, 1:06 PM PST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
106 PM PST FRI FEB 28 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 PM     NON-TSTM WND GST 11 NE VALLEY CENTER     33.31N 116.86W
02/28/2014  M73 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION PAUMA VALLEY (7 E) /EW1401/

&&

NWS SAN DIEGO CA
IRIS SYSTEM
Local storm report, Feb 28, 1:31 PM PST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN DIEGO CA
131 PM PST FRI FEB 28 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 PM     NON-TSTM WND GST 11 NE VALLEY CENTER     33.31N 116.86W
02/28/2014  M73 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION PAUMA VALLEY (7 E) /EW1401/

1229 PM     DEBRIS FLOW      2 WNW LAKELAND VILLAGE  33.65N 117.38W
02/28/2014                   RIVERSIDE          CA   EMERGENCY MANAGER

            RIVERSIDE OES REPORTS ORTEGA HIGHWAY CLOSED
            DUE TO DEBRIS FLOW OF MUD AROUND FALLS FIRE
            SCAR. SINK HOLE REPORTED ON GRAND AVENUE
            DEBRIS FLOW DURATION 2 HOURS

1147 AM     FLASH FLOOD      3 SE PALM SPRINGS       33.79N 116.51W
02/28/2014                   RIVERSIDE          CA   PUBLIC

            FLASH FLOODING OVER ARABY DRIVE NEAR THE
            WASH IN PALM SPRINGS.

1138 AM     HEAVY RAIN       1 WSW REDLANDS          34.05N 117.18W
02/28/2014  M0.50 INCH       SAN BERNARDINO     CA   TRAINED SPOTTER

            HAS HAD A HALF INCH OF RAIN IN THE LAST HALF
            HOUR. THERE IS 1 TO 3 INCHES OF STANDING
            WATER, EXTENDING 6 FT OUT INTO THE ROAD WAY
            FROM THE CURB. TOTAL SO FAR TODAY IS 0.83
            INCHES. HEAVY RAIN DURATION 30 MINUTES

1117 AM     HEAVY RAIN       2 WNW SAN CLEMENTE      33.45N 117.64W
02/28/2014  M1.00 INCH       ORANGE             CA   TRAINED SPOTTER

            LOS POSAS ROAD REPORTED VERY HEAVY RAIN
            RATES AND FLOODING IN LANE ONE

1100 AM     HEAVY RAIN       WRIGHTWOOD              34.36N 117.63W
02/28/2014  M4.00 INCH       SAN BERNARDINO     CA   PUBLIC

            4 INCHES OF RAIN SINCE LAST NIGHT

1032 AM     FLASH FLOOD      2 NNW SAN BERNARDINO    34.17N 117.30W
02/28/2014                   SAN BERNARDINO     CA   TRAINED SPOTTER

            REPORT OF 5 INCHES OF WATER RUNNING DOWN THE
            STREET IN NORTH SAN BERNARDINO NEIGHBORHOOD.

1016 AM     FLOOD            3 NNW NORCO             33.96N 117.56W
02/28/2014                   RIVERSIDE          CA   PUBLIC

            RIV219 SPOTTER VERY HEAVY RAIN AND 3 INCHES
            RUNNING ON STREET

1009 AM     FLOOD            2 SW PLACENTIA          33.87N 117.88W
02/28/2014                   ORANGE             CA   FIRE DEPARTMENT/R

            REPORTS OF SWIFT WATER RESCUE IN STORM DRAIN
            ON PLACENTIA AND CROWTHER AVES

1003 AM     NON-TSTM WND GST 5 WSW CORONA            33.85N 117.65W
02/28/2014  M69 MPH          RIVERSIDE          CA   MESONET

            MESONET STATION SIERRA PEAK /EW3129/

0955 AM     FLOOD            2 SSE PLACENTIA         33.85N 117.84W
02/28/2014                   ORANGE             CA   TRAINED SPOTTER

            RELAYED REPORT OF STREET FLOODING ON TUSTIN
            AVE VIA SKYWARN

0951 AM     NON-TSTM WND GST 6 ENE TUSTIN FOOTHILLS  33.81N 117.71W
02/28/2014  M65 MPH          ORANGE             CA   MESONET

            MESONET STATION FREMONT CANYON /FRCC1/

0946 AM     FLOOD            5 ENE RUNNING SPRINGS   34.23N 117.03W
02/28/2014                   SAN BERNARDINO     CA   DEPT OF HIGHWAY

            HIGHWAY 18 CLOSED FROM SNOW VALLEY TO BIG
            BEAR DUE TO MINOR FLOODING AND ROCK DEBRIS
            FLOOD DURATION 3 HOURS

0918 AM     FLOOD            2 SW SPRING VALLEY      32.70N 117.01W
02/28/2014                   SAN DIEGO          CA   BROADCAST MEDIA

            LOCAL TV NEWS SHOWING FOOTAGE OF WATER
            RUNNING ACROSS QUARRY RD.

0840 AM     COASTAL FLOOD    3 S SEAL BEACH          33.72N 118.07W
02/28/2014                   ORANGE             CA   TRAINED SPOTTER

            STREET FLOODING AROUND 6 INCHES DEEP
            REPORTED AT THE INTERSECTION OF ANDERSON AND
            PACIFIC COAST HIGHWAY.

0822 AM     FLOOD            4 SE SAN MARCOS         33.10N 117.13W
02/28/2014                   SAN DIEGO          CA   COUNTY OFFICIAL

            WATER NOW FLOWING OVER COUNTRY CLUB DR. IN
            WEST ESCONDIDO WHERE THE ROAD GOES INTO
            ESCONDIDO CREEK.

0707 AM     NON-TSTM WND GST 9 NE VALLEY CENTER      33.33N 116.92W
02/28/2014  M74 MPH          SAN DIEGO          CA   MESONET

            MESONET STATION BOUCHER HILL /HP014/ CURRENT
            GUSTING TO 70 MPH

0614 AM     HEAVY RAIN       5 W BIG BEAR LAKE       34.24N 116.98W
02/28/2014  U0.87 INCH       SAN BERNARDINO     CA   DEPT OF HIGHWAY

            CALIFORNIA HIGHWAY PATROL REPORTS A BOULDER
            THE SIZE OF A CAR IN THE SOUTH BOUND LANES
            ON HIGHWAY 18 NEAR BIG BEAR LAKE. HEAVY RAIN
            DURATION NAN MINUTES

0251 AM     NON-TSTM WND GST 13 ESE BIG BEAR CITY    34.21N 116.62W
02/28/2014  M58 MPH          SAN BERNARDINO     CA   MESONET

            MESONET STATION BURNS CANYON /BCNC1/

&&

IRIS SYSTEM
Local storm report, Feb 28, 1:42 PM PST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
142 PM PST FRI FEB 28 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLASH FLOOD      1 ESE RUNNING SPRINGS   34.20N 117.09W
02/28/2014                   SAN BERNARDINO     CA   TRAINED SPOTTER

            HEAVY DEBRIS FLOW ALONG HIGHWAY 18 NEAR THE
            ARROWBEAR AREA. ARROWBEAR MUSIC CAMP WILL BE
            BLOCKED OFF.

&&

NWS SAN DIEGO CA
IRIS SYSTEM
Local storm report, Feb 28, 2:38 PM PST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
238 PM PST FRI FEB 28 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     FLOOD            1 NNW RAINBOW           33.41N 117.15W
02/28/2014                   SAN DIEGO          CA   DEPT OF HIGHWAY

            ROAD CLOSED AT HUFFSTATLER ROAD AND OLD 395
            AT 5TH STREET DUE TO FLOODING

&&

NWS SAN DIEGO CA
IRIS SYSTEM
Local storm report, Feb 28, 2:42 PM PST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
242 PM PST FRI FEB 28 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLOOD            2 ESE VALLEY CENTER     33.20N 116.97W
02/28/2014                   SAN DIEGO          CA   TRAINED SPOTTER

            WOODS VALLEY ROAD AND WOLFORD ROAD HAS
            DEBRIS FLOW AND SIX INCH ROCKS ON IT

&&

NWS SAN DIEGO CA
IRIS SYSTEM

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 4:04 AM PSTFlash Flood WatchSGXOrange, Riverside, San Bernardino, San Diego40 hr
Feb 28, 6:19 AM PSTAreal Flood AdvisorySGXRiverside, San Bernardino12 hr
Feb 28, 9:19 AM PSTSpecial Marine WarningSGX41 min
Feb 28, 9:45 AM PSTAreal Flood AdvisorySGXOrange, Riverside, San Bernardino, San Diego3 hr
Feb 28, 9:59 AM PSTSpecial Marine WarningSGX61 min
Feb 28, 10:18 AM PSTAreal Flood AdvisorySGXOrange, Riverside, San Bernardino, San Diego3 hr
Feb 28, 10:37 AM PSTFlash Flood WarningSGXRiverside, San Bernardino3 hr
Feb 28, 10:59 AM PSTSpecial Marine WarningSGX46 min
Feb 28, 11:07 AM PSTFlash Flood WarningSGXOrange, Riverside, San Diego53 min
Feb 28, 11:59 AM PSTFlash Flood WarningSGXOrange, Riverside, San Diego61 min
Feb 28, 1:18 PM PSTAreal Flood AdvisorySGXOrange, Riverside, San Bernardino, San Diego87 min
Feb 28, 2:31 PM PSTAreal Flood AdvisorySGXOrange, Riverside, San Bernardino, San Diego3 hr
Feb 28, 3:06 PM PSTAreal Flood AdvisorySGXRiverside, San Bernardino, San Diego3 hr
Feb 28, 3:18 PM PSTFlash Flood WarningSGXOrange, Riverside57 min
Feb 28, 3:50 PM PSTSpecial Weather StatementSGXSan Diego55 min

Nearby

Flash Flood Warnings in California, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.